Alert archive / New Mexico / Wind Advisories in 2022

Wind Advisory 65, NWS Albuquerque, NM

November 4, 20225 counties in New Mexico

NWS Albuquerque, NM issued this wind advisory at Nov 4, 2022, 2:20 AM MDT for 5 counties in New Mexico. It took effect at Nov 4, 2022, 12:00 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2022, 2:20 AM MDT (08:20 UTC)
In effect from
Nov 4, 2022, 12:00 PM MDT
Expired
Nov 4, 2022, 7:00 PM MDT
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Chaves County, NM, Lincoln County, NM, San Miguel County, NM, Santa Fe County, NM, Torrance County, NM

The radar

The Albuquerque radar (KABX), 153 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 8.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2022-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2022-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3802 m above ground
0-6 km bulk shear
104 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

387 
WWUS75 KABQ 040820
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
220 AM MDT Fri Nov 4 2022

NMZ238-041800-
/O.NEW.KABQ.FZ.W.0008.221105T0900Z-221105T1400Z/
/O.NEW.KABQ.WI.Y.0065.221104T1800Z-221105T0100Z/
Chaves County Plains-
220 AM MDT Fri Nov 4 2022

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS 
EVENING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM MDT SATURDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low as 
  31 expected. For the Wind Advisory, northwest winds 25 to 35 mph 
  with gusts up to 50 mph expected.

* WHERE...Chaves County Plains.

* WHEN...For the Freeze Warning, from 3 AM to 8 AM MDT Saturday. For 
  the Wind Advisory, from Noon today to 7 PM MDT this evening.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing. Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ223-226-041800-
/O.NEW.KABQ.WI.Y.0065.221104T1800Z-221105T0100Z/
Central Highlands-South Central Mountains-
220 AM MDT Fri Nov 4 2022

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS 
EVENING...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Central Highlands and South Central Mountains.

* WHEN...From Noon today to 7 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

12
2 follow-up statements
868 
WWUS75 KABQ 041649
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1049 AM MDT Fri Nov 4 2022

NMZ238-050100-
/O.CON.KABQ.FZ.W.0008.221105T0900Z-221105T1400Z/
/O.CON.KABQ.WI.Y.0065.221104T1800Z-221105T0100Z/
Chaves County Plains-
1049 AM MDT Fri Nov 4 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT SATURDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low as 
  31 expected. For the Wind Advisory, northwest winds 25 to 35 mph 
  with gusts up to 50 mph expected.

* WHERE...Chaves County Plains.

* WHEN...For the Freeze Warning, from 3 AM to 8 AM MDT Saturday. For 
  the Wind Advisory, until 7 PM MDT this evening.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing. Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ239-050100-
/O.EXA.KABQ.WI.Y.0065.221104T1800Z-221105T0100Z/
Eastern Lincoln County-
1049 AM MDT Fri Nov 4 2022

...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Eastern Lincoln County.

* WHEN...Until 7 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ223-226-050100-
/O.CON.KABQ.WI.Y.0065.221104T1800Z-221105T0100Z/
Central Highlands-South Central Mountains-
1049 AM MDT Fri Nov 4 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Central Highlands and South Central Mountains.

* WHEN...Until 7 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MAA
584 
WWUS75 KABQ 050045
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
645 PM MDT Fri Nov 4 2022

NMZ238-051000-
/O.EXP.KABQ.WI.Y.0065.000000T0000Z-221105T0100Z/
/O.CON.KABQ.FZ.W.0008.221105T0900Z-221105T1400Z/
Chaves County Plains-
645 PM MDT Fri Nov 4 2022

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT SATURDAY...
...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING...

* WHAT...Sub-freezing temperatures between 30 and 32 degrees 
  expected, especially along the Pecos River and over northern 
  Chaves County.

* WHERE...Chaves County Plains.

* WHEN...From 3 AM to 8 AM MDT Saturday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

NMZ223-226-239-050145-
/O.EXP.KABQ.WI.Y.0065.000000T0000Z-221105T0100Z/
Central Highlands-South Central Mountains-Eastern Lincoln County-
645 PM MDT Fri Nov 4 2022

...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING...

Winds will continue to decrease through the evening, therefore the 
Wind Advisory will be allowed to expire. Periodic wind gusts between 
30 and 40 mph are still possible at times through midnight.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 4, 12:07 AM MDT, 2 hours 13 minutes earlier.

Area forecast discussion, Nov 4, 12:07 AM MDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
1207 AM MDT Fri Nov 4 2022

...New AVIATION...

.SYNOPSIS...
Issued at 408 PM MDT Thu Nov 3 2022

Colder temperatures will usher in behind a cold front sliding
through the state tonight. Lingering moisture will clash with the
incoming cold air allowing for some scattered snow showers in
areas along and west of the central mountain chain. Accumulating
snow is most likely in the higher elevations of northern and
western New Mexico. Cold and breezy conditions are expected
areawide Friday as the storm system departs into the Great Plains.
A warming trend will begin Saturday as northwest winds begin to
relax with temperatures rising to above normal beginning Sunday.
Southwest winds are expected to increase starting Tuesday ahead of
the next storm system with precipitation arriving as early as
Wednesday for northwest New Mexico.

&&

.SHORT TERM...
(This evening through Friday night)
Issued at 408 PM MDT Thu Nov 3 2022

Our latest storm is centered over northwest AZ. It will move
across AZ early tonight, then into NM late tonight through Friday
morning, before exiting the state Friday afternoon. A 140 kt jet
at 250mb will round the base of the deep trough, keeping the upper
low closed off with a low pressure center of about 550mb (at
500mb). The strong winds have developed today, with a peak gust of
58 mph at the Albuquerque Sunport, 59 mph at Climes Corners and
61 mph in Raton. Winds will slowly subside tonight, but will not
decouple in most places. A surface cold front will race from west
to east across NM tonight, with a second front dropping south in
the eastern plains Friday morning. A healthy dose of rain has
fallen over northwest NM, with snow in the mountains.
Precipitation will spread south and east tonight, with snow in the
mountains and rain changing to snow at lower elevations.
Significant snow amounts though will remain in the mountains. A
little snow on grassy surfaces could fall in the northwest and
central valleys, including the Albuquerque Metro area. The storm
will move east of NM Friday afternoon, but gusty winds and cold
temperatures will be left behind, as well as a little snow in the
northeast.

&&

.LONG TERM...
(Saturday through Wednesday)
Issued at 408 PM MDT Thu Nov 3 2022

Sub freezing temperatures are expected for all areas outside of
the eastern plains Saturday morning under northwest flow behind
the departing upper level trough. Temperatures on Saturday should
be warmer than Friday, yet still slightly below average for early
November. Northwest winds should relax as the day progresses,
with the strongest winds expected at the usual suspects (i.e.
Clines Corners). Zonal flow develops on Sunday ahead of another
deepening trough along the Pacific NW. Temperatures will warm
above average areawide on Sunday thanks to the dry westerly flow.
A weak and dry backdoor front Sunday afternoon will allow for a
few degrees of cooling in northeast New Mexico on Monday.

The deepening upper level trough along the Pacific coast might
cause winds to back enough in eastern New Mexico starting Monday
night allowing for some moisture advection from the Gulf of
Mexico. This will result in some low clouds Tuesday morning and
potentially cooler daytime highs Tuesday afternoon. Meanwhile,
southwest winds are expected to increase for areas west of the
forecasted dryline as the upper level trough moves inland over
the Great Basin. Low level moisture in the eastern plains should
quickly be shoved east Wednesday morning as dry southwesterly flow
takes over ahead of the upper level trough. Valley rain and
mountain snow for northwest areas looks to begin as early as
Wednesday afternoon as the trough axis closes in. Elsewhere,
breezy to locally windy southwest winds are anticipated due to
strengthening southwest flow.

&&

.AVIATION...
(06Z TAFS)
Issued at 1147 PM MDT Thu Nov 3 2022

Upper low currently pivoting into NM will bring unsettled wx
during the TAF period. Winds will begin shifting to wly and nwly
as the Pacific frontal passage traverses the state overnight.
Meanwhile, a backdoor front is hugging the CO/NM border and will
push south into the early morning hours. Uncertainty remains on
the front's extent and whether it will bring a nly shift as far
west as the east slopes or as far south as I-40. Cigs/vsbys will
fall to MVFR/IFR conditions from west to east throughout the night
through early Friday morning. SHSN and SN will generally clear
from western terminals aft 04/09Z and eastern terminals aft
04/16Z. A regime of nwly flow aloft will take hold tomorrow
allowing for clearing and gusty conditions to return in the aftn.

&&

.FIRE WEATHER...
Issued at 408 PM MDT Thu Nov 3 2022

A storm will move into NM tonight and depart the state Friday
afternoon. Strong winds will continue ahead of and behind the storm.
Rain and mountain snow will intact at least the northwest half of
NM through Friday morning, with the rain changing to snow even in
valley locations late tonight and early Friday. A little snow will
linger in the northeast Friday afternoon. Much colder air will move
in tonight from west to east, then another push of cold air will
arrive in the northeast early Friday, moving south throughout the
day Friday. The cold air and gusty winds will make for a very chilly
Friday, with highs way below normal. Dry and milder weather returns
this weekend and early next week, before another storm potentially
impacts us during the middle of next week.

No widespread critical fire weather conditions are forecast through
the next seven days, but marginal conditions will be possible next
week as strong winds aloft develop.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  49  28  45  25 /  80  70   5   0
Dulce...........................  44  19  42  11 /  80  70  10   0
Cuba............................  48  24  39  20 /  80  60  30   0
Gallup..........................  45  25  41  17 /  80  70   5   0
El Morro........................  44  23  37  19 /  60  60  10   0
Grants..........................  50  24  44  17 /  60  50  10   0
Quemado.........................  47  22  40  20 /  50  60  10   0
Magdalena.......................  54  28  44  28 /  20  30   5   0
Datil...........................  49  23  40  22 /  30  50  10   0
Reserve.........................  48  19  51  20 /  70  70   5   0
Glenwood........................  53  27  53  29 /  70  70   5   0
Chama...........................  41  15  35  11 /  90  80  20   0
Los Alamos......................  50  25  41  24 /  60  60  20   0
Pecos...........................  52  25  42  24 /  30  50  30   0
Cerro/Questa....................  46  17  36  12 /  50  70  40   0
Red River.......................  41  15  34  12 /  50  70  40   0
Angel Fire......................  47  14  33   9 /  30  60  60   0
Taos............................  51  22  40  14 /  40  70  40   0
Mora............................  52  21  40  19 /  30  50  50   0
Espanola........................  57  28  47  24 /  40  60  30   0
Santa Fe........................  52  26  41  25 /  30  50  30   0
Santa Fe Airport................  56  25  45  22 /  30  60  30   0
Albuquerque Foothills...........  57  32  48  31 /  20  50  30   0
Albuquerque Heights.............  60  32  50  29 /  20  40  20   0
Albuquerque Valley..............  62  31  53  28 /  10  40  20   0
Albuquerque West Mesa...........  60  33  50  31 /  20  50  20   0
Belen...........................  63  31  53  25 /  10  30  10   0
Bernalillo......................  61  32  51  29 /  20  50  20   0
Bosque Farms....................  62  30  53  26 /  10  30  20   0
Corrales........................  61  33  51  30 /  20  50  20   0
Los Lunas.......................  63  31  53  26 /  10  30  20   0
Placitas........................  57  31  45  29 /  30  50  20   0
Rio Rancho......................  60  33  50  30 /  20  50  20   0
Socorro.........................  63  33  55  29 /  10  20  10   0
Sandia Park/Cedar Crest.........  54  27  39  27 /  30  50  30   0
Tijeras.........................  55  28  43  27 /  30  50  30   0
Edgewood........................  56  25  43  24 /  20  50  20   0
Moriarty/Estancia...............  57  23  45  23 /  20  40  20   0
Clines Corners..................  55  24  41  23 /  20  30  20   0
Mountainair.....................  55  26  45  25 /  20  20  10   0
Gran Quivira....................  56  26  46  26 /  10  20  10   0
Carrizozo.......................  59  31  50  31 /  10  20  10   0
Ruidoso.........................  56  26  42  29 /  20  20  10   0
Capulin.........................  60  22  36  21 /  10  30  60   0
Raton...........................  63  25  43  20 /  10  50  60   0
Springer........................  63  27  45  22 /  10  30  60   0
Las Vegas.......................  58  25  44  23 /  20  20  40   0
Clayton.........................  69  30  41  28 /   5  10  40   0
Roy.............................  64  29  42  25 /   5  10  50   0
Conchas.........................  70  35  49  30 /   5   5  30   0
Santa Rosa......................  68  33  51  33 /   5   5  20   0
Tucumcari.......................  73  36  49  30 /   5   5  20   0
Clovis..........................  73  39  53  32 /   5   5  10   0
Portales........................  74  40  57  34 /   5   5   5   0
Fort Sumner.....................  71  38  54  34 /   5   5  10   0
Roswell.........................  75  41  62  34 /   5   5   5   0
Picacho.........................  67  34  55  35 /   5   5   0   0
Elk.............................  62  31  52  32 /   5   5   5   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until noon MDT Friday for NMZ202-210-211-
213-214.

&&

SHORT TERM...40
LONG TERM....71
AVIATION...12

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 2:20 AM MDTFreeze WarningABQChaves30 hr

Nearby

Wind Advisories in New Mexico, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.